Get your Health question answered in 3 easy steps

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes sciatic like pain in leg?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5617 Questions

default
Posted on Mon, 4 Aug 2014 in Brain and Spine
Question: I have been experiencing sciatic like pain in my left leg for over 2 months.
I have seen several doctors (including my family physician, a surgeon, and an orthopedist)during this time, and not one of them has been able to explain nor treat it.
I have had an MRI & X-rays which show nothing . The pain is constant but varies during the day & shifts
from my left buttocks to my ankles. Sleeping at night is exceptionally painful.
I am currently seeing a chiropractor , but still am getting little to no relief.
Also, should I also see a pain management doctor, or a neurologist?
One Doctor put me on antibiotics for epididimytis,
Others have put mt me on combos of oxycodone & APAP, and naproxen sodium.
My family physician also prescribed sleeping meds and several courses of prednisone. I had one cortisone shot which actually gave me relief from the pain for 2 days. All else has failed. The pain can be unbearable some days, especially at night.
doctor
Answered by Dr. Sudhir Kumar 46 minutes later
Brief Answer:
You should see neurologist.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted your symptoms. These are suggestive of neurological disease. I am glad to note that your MRI of lumbo-sacral spine is within normal limits. This means there is no compression of the nerve root in the lower back region and surgery is not needed.

There are conditions where the MRI is negative. Nerve conduction studies would be helpful in further evaluation.

Initial treatment would consist of medications such as pregabalin and gabapentin capsules. Physiotherapy with IFT/ultrasound would also help.

I hope it helps.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Lab Tests
Medical Topics

Recent questions on  Gabapentin

doctor1 MD

My husband has diagnostic neuropathy in his feet and it burns like a thousand bees are stinging him on the foot. He has taken gabapentin 3600 mgs and lyrica with the Gabapentin. And it did not work and now he is on cymbalta and oxytocin is not working either Is there a surgery where they can stop the nerves from burning by deadening the nerves and he doesn t care if he has no feeling after the surgery . This is a last resort for him. Thank you so very much. God Bless to you Andrea

doctor1 MD

I was diagnosed with dejerine roussy after having a stroke eight months ago, I am under gabapentin 600 mg and cymbalta to control all the pain and sensation. Is there cure for what I have? or I will live the rest of my life with pain? Does the thalamus recovers after a stroke?

doctor1 MD

I am a fibromyalgia patient who started lyrica 4 weeks ago to manage my pain symptoms; however, I am having problems with blisters in my mouth, blurred vision, leg cramps and joint pain. On top of that, I have also gained 10 pounds in these 4 weeks. Would cymbalta have the same issues, or should I try to pursue that medication (insurance denied the first attempted and wanted me to fail a trial of Gabapentin first)...

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

My entire right arm keeps falling asleep whenever I sleep, regardless of my position. This has been happening for over a week. I have a history of both stroke and neuropathy. I am a 54 yr old woman.

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...